MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that two retracta detachable embolization coils deployed prematurely.The coils had to be snared within the catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.This report will capture the first retracta detachable embolization coil that malfunctioned.The second retracta detachable embolization coil that malfunctioned is captured in a report with patient identifier (b)(6).
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that two retracta detachable embolization coils deployed prematurely.The coils had to be snared within the catheter.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.This report will capture the first retracta detachable embolization coil that malfunctioned.The second retracta detachable embolization coil that malfunctioned is captured in a report with patient identifier (b)(6).Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the dhr for the reported lot and records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no nonconforming product from this lot exists in house or in the field.Cook also reviewed product labeling.The current instructions for use [t_mwcer_rev6] state the following: "under fluoroscopic visualization, slowly advance the delivery wire until the entire length of coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." the information provided upon review of the dmr, dhr, and ifu suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no returned product, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible that while the coil was being advanced, the delivery wire was unintentionally turned allowing the coil to detach, but this could not be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18430953
Report Number1820334-2024-00014
Device Sequence Number7867373
Product Code KRD
UDI-Device Identifier10827002341996
UDI-Public(01)10827002341996(17)280911(10)15648831
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-10
Device Lot Number15648831
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown